Alert archive / Michigan / Small Craft Advisories in 2017
Small Craft Advisory 53, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Jun 6, 2017, 4:34 AM EDT. It took effect at Jun 6, 2017, 8:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2017, 4:34 AM EDT (08:34 UTC)
- In effect from
- Jun 6, 2017, 8:00 AM EDT
- Expired
- Jun 6, 2017, 3:48 PM EDT
- In force
- 8 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
420 WHUS73 KAPX 060834 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 434 AM EDT TUE JUN 6 2017 LHZ349-061645- /O.NEW.KAPX.SC.Y.0053.170606T1200Z-170607T0000Z/ STURGEON PT TO ALABASTER MI- 434 AM EDT TUE JUN 6 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
1 follow-up statement
448 WHUS73 KAPX 061948 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 348 PM EDT TUE JUN 6 2017 LHZ349-062100- /O.CAN.KAPX.SC.Y.0053.000000T0000Z-170607T0000Z/ STURGEON PT TO ALABASTER MI- 348 PM EDT TUE JUN 6 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jun 6, 2:32 AM EDT, 2 hours 2 minutes earlier.
Area forecast discussion, Jun 6, 2:32 AM EDT, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
232 AM EDT Tue Jun 6 2017
.NEAR TERM...(Today through Tonight)
Issued at 231 AM EDT Tue Jun 6 2017
High impact weather potential: None.
Pattern synopsis and forecast:
Upper level troughing was over the eastern Great Lakes, which
extended through New England. Several shortwaves were rotating
around and into the western Great Lakes. The associated sfc low
pressure was in New York with a cold front extending back through
the Ohio River valley and central Plains. Another sfc trough
extended from the low, northward through far western Quebec. Most of
the precipitation around this system was diurnal in nature along and
ahead of the cold front as showers and thunderstorms. However,
scattered showers and a few thunderstorms in less instability, were
able to get going in the afternoon/early evening in nrn Michigan.
This was out ahead of one shortwave which enhanced low level
convergence. Right now, there were just some decaying light showers
and associated cloud cover along a steeper lapse rate gradient
aloft, rotating through nrn Michigan.
The upper level troughing will start to sink southward through the
day, but there will be some weaker final vorticity maxima that drops
into the region today, while the lapse rate gradient aloft remains
in place. Forcing/instability is even less that yesterday with
warming mid level temperatures, but cannot rule out isolated showers
a similar scenario. As the wave arrives, we could get some
additional low level convergence that gets enhanced, especially with
potential onshore flow tendencies. Specific numbers, MLCAPE below
100j/kg with upwards of a few hundred j/kg of SBCAPE. Maybe
something lingering into the evening, but mid level ridging/stronger
capping aloft arrives with incoming sfc high pressure.
Highs in the lower half of the 70s with cooler mid to upper 60s in
NE flow coming off Lake Huron and Whitefish Bay. Lows tonight in the
low to mid 40s most areas.
&&
.SHORT TERM...(Wednesday through Thursday)
Issued at 231 AM EDT Tue Jun 6 2017
...Pleasant late spring weather...
High impact weather potential: None.
Pattern forecast: Closed upper-level circulation that's dropping
across the the region early this morning will only sag as far south
as the Ohio Valley/Mid Atlantic through the midweek timeframe.
However, little in the way of sensible weather is expected locally
as upper level ridging and associated surface high pressure building
across the the western Great Lakes will be the driver of our weather
through at least Thursday.
Primary forecast challenges/concerns: Very little, except for
increasing mid-high clouds late in the day Thursday.
Expansive area of high pressure draped across the midsection of the
country on Wednesday is expected to provide northern Michigan with
mostly sunny skies, light winds, and slightly above normal
temperatures. High temps expected to range through the mid 70s
across the forecast area, although several degrees cooler along the
immediate lake shores as goes the rule this time of year.
Wash, rinse, repeat for Thursday, although mid-high clouds are
expected to slowly be on the increase late in the day, mainly across
western areas. This ahead of a shortwave dropping out of southern
Manitoba and associated leading area of showers that's expected to
be over Wisconsin by Thursday evening. Should be able to tack on
another degree or two over Wednesday's highs temps.
&&
.LONG TERM...(Thursday night through Monday)
Issued at 231 AM EDT Tue Jun 6 2017
High impact weather potential: Minimal.
Approaching shortwave mentioned above will continue its
southeastward progression across the northern Great Lakes through
the end of the work week. Scattered showers will become possible as
early as Thursday night, although guidance inconsistencies limit the
overall confidence as to the best period of shower coverage. Another
low end chance of scattered showers and a few storms is possible
around the Saturday night timeframe; otherwise, unsettled weather
looks rather fleeting through the majority of the weekend.
The main story for the extended still looks to be the potential for
increasingly warm temperatures late this weekend into early next
week. This given merit by continued model-to-model and run-to-run
consistency depicting an upper level ridge axis building across the
region with 582-588 DM heights (depending on your model preference)
becoming squarely overhead during the Sunday-Monday time frame.
&&
.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1142 PM EDT Mon Jun 5 2017
Deeper moisture with VFR producing clouds and light showers
continues to southwest, taking aim at KAPN in the next few hours.
Elsewhere, just some passing mid and high clouds expected. Expecting
more relatively high based cumulus to develop again later this
morning, especially away from Lake Michigan. Cloud depth looks
shallow, but may be just deep enough to kick off a few light
showers. Light north to northeast winds to become a bit gusty by
later this morning. Cu is expected to erode later this afternoon
and evening as heating is lost.
&&
.MARINE...
Issued at 231 AM EDT Tue Jun 6 2017
Low pressure to the east will keep somewhat of a gradient over the
region for a possible low end advisory wind speeds close to Saginaw
Bay. Otherwise, high pressure coming in will result in light winds
and lake/land breezes tonight into Thursday. Despite a front that
arrives Thursday night, the gradient remains rather light through
the entire work week.
A few showers possible over Lake Huron today, with the only other
chance for showers arriving Thursday night into Friday.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY from 8 AM this morning to 8 PM EDT this
evening for LHZ349.
LM...NONE.
LS...NONE.
&&
NEAR TERM...SMD
SHORT TERM...MJG
LONG TERM...MJG
AVIATION...MSB
MARINE...SMDHazardous weather outlook, Jun 6, 3:08 AM EDT, 1 hour 26 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 308 AM EDT Tue Jun 6 2017 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-070715- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa- Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim- Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford- Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco- Gladwin-Arenac- 308 AM EDT Tue Jun 6 2017 This hazardous weather outlook is for northern Lower Michigan... eastern Upper Michigan...and adjacent nearshore waters of Lake Michigan...Lake Huron and Lake Superior. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a slight chance of thunderstorms Saturday night. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any significant weather and rainfall amounts to the National Weather Service. Reports may be made one of three ways: Online: weather.gov/gaylord Facebook: facebook.com/nwsgaylord Twitter: twitter.com/nwsgaylord && For more information visit http://weather.gov/gaylord.
Nearby
Small Craft Advisories in Michigan, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.